|new to treatment-horrible rash
Mar 29, 2005
I was diagnosed with HIV 6 weeks ago. My t-cell count is 76, viral load 109,000. I was taking Sustiva, Combivir, and Bactrim for PCP pnen. ^ days into therapy, I got a terrible rash that was very itchy. My doc gave me a prednisone shot-rash went down a little(He thought it was the Bactrim)-Started Combivir only 3 days later--2 days on Combivir, rash came back as strong as ever. This rash moves all over my body, and is symmetrical.I.E-It will come out on my right forearm, stay for 45 minutes, then reappear on my left forearm. I have been on prednisone for 2 weeks(10mg) per day. The rash is subsiding very slowly, but is it possible that this is not an allergic reaction. Thank you for any assistance you may have.
| Response from Dr. Pierone
This is not an uncommon complication of early therapy. Bactrim is a sulfa-based antibiotic that we use to treat pneumocystis jiroveci pneumonia and the main potential reaction is rash. Sustiva may also produce a rash during the initiation phase of therapy. Combivir rarely leads to rash and is much lower on the list of suspects.
Sometimes we can treat through the rash with short-term corticosteroid coverage and maintain therapy. Other times the regimen needs to be changed to deal with the reaction, it just depends on severity of the rash and the overall trend. Hope that this helps and good luck to you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Oral Sex Worried I Have HIV
- Diarrhea After Deep Kissing Worried I Have HIV
- Flu Symptoms After Licking Vagina Worried I Have HIV
- Flu Symptoms After Swallowing Cum Worried I Have HIV
- Psoriasis After Masturbation Worried I Have HIV
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.